MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71932636
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 12/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that the provided images confirm the reported osteolysis and patellar collapse.Based on the limited information provided, the clinical root cause for the osteolysis cannot be confirmed.The patient¿s age cannot be ruled out as a possible contributing factor to the reported osteolysis.The patellar collapse can be a result of osteolysis; however, this cannot be confirmed with the information provided.Devices batch numbers were not provided; thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed in possible adverse effects that, with all joint replacements, asymptomatic, localized, progressive bone resorption (osteolysis) may occur around the prosthetic components as a consequence of foreign-body reaction to particulate wear debris.Particles are generated by interaction between components, as well as between the components and bone, primarily through wear mechanisms of adhesion, abrasion, and fatigue.Secondarily, particles may also be generated by third-body wear.Osteolysis can lead to future complications necessitating the removal and replacement of prosthetic components.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk levels are still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal loading of limb, alignment, patient anatomy/medical history, adverse reaction and/or bone quality.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after the tka primary surgery had been performed on (b)(6) 2022, the patient experienced osteolysis, thinning, and collapse of the gen ii 7.5mm resur pat 32mm revealed by x-ray images.A revision surgery has been scheduled to exchange the patella component and the insert on (b)(6) 2026.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the provided images confirm the reported osteolysis and patellar collapse.No further information is available.The clinical root cause for the osteolysis cannot be confirmed.The patient¿s age cannot be ruled out as a possible contributing factor to the reported osteolysis.The patellar collapse can be a result of osteolysis; however, this cannot be confirmed with the information provided.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed in possible adverse effects that, with all joint replacements, asymptomatic, localized, progressive bone resorption (osteolysis) may occur around the prosthetic components as a consequence of foreign-body reaction to particulate wear debris.Particles are generated by interaction between components, as well as between the components and bone, primarily through wear mechanisms of adhesion, abrasion, and fatigue.Secondarily, particles may also be generated by third-body wear.Osteolysis can lead to future complications necessitating the removal and replacement of prosthetic components.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk levels are still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event injury, patient medical history, adverse reaction and/or bone quality.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).

Brand Name
GEN II 7.5MM RESUR PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24132931
Report Number1020279-2026-00085
Device Sequence Number18728059
Product Code JWH
UDI-Device Identifier00885556056721
UDI-Public885556056721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71932636
Device Lot Number22GM11676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer02/12/2026
02/12/2026
03/06/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/13/2026
02/26/2026
03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74022126/ LN: 20AM12296; PN: 74022126/ LN: UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexMale